Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Bactrim and anemia
Jan 25, 1999

I am currently on Crixivan/D4T/3TC...was on Combivir but they felt that the AZT was making me anemic (hem was 7). Last blood test the hem level went up to 11. I have the classic symptoms of anemia shortness of breath, pounding in ears, and I also have been getting muscle cramps in my calves and feet. I also have been on Bactrim (daily). My question: I have read that Bactrim can cause anemia...I have been on it for about 2.5 years. My viral load is 41 and my T cell is 215. I have noticed that some take Bactrim only three times a week. What about 1/2 double strength pill daily? Thanks in advance. BOB

Response from Mr. Molaghan

Hi Bob Bactrim can definitely cause anemia as well as neutropenia. I haven't been able to find any research to support that the ½ pill daily dose will be adequate PCP prophylaxis. If you are experiencing symptoms of anemia, perhaps you should discuss possible treatment with your physician. Many people with hemoglobin of 11, can indeed experience symptoms of anemia such as you've described. Procrit is an excellent option for treatment induced anemia. There are also alternate medications for PCP prophylaxis such as Dapsone or Mepron. Good luck. I hope you feel better.


Previous
Anemia
Next
Anemia, Parvo,Procrit and IGG

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement